Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

After having moderate acne with occasional cysts as a teen and young adult, I went on spiro from ages 19-25 and had no side effects and virtually perfect skin. I went off of it when I lost my benefits and insurance and stayed off for over a year, at which point my moderate acne returned. I finally got another good job with benefits at 27 and got back on spiro 100mg a day and minocycline. This was on September 11th. Today is October 27th. Ever since I got on it my skin has been the worst of my life. Several new pimples a day and in the first month deep cysts which are now scars. I know the drug takes time to work, and I'm trying hard to hold out. But the thought of two or more months of horrible skin that's only worse than before I started is almost unbearable. I'm confused cuz spiro worked so great for me the first time. I'm so depressed (like very depressed) and miserable this time. Should I call my doctor? Wait it out? Being ashamed of your face is incredibly debilitating. Please advise. Edited by sayyadinna

Share this post


Link to post
Share on other sites

Hello there!

Spiro takes some time to work, so one option is to wait a little more. On the other hand, you can also try to decrease the dose to (for example) 50 mg. I also started with 100 mg daily and my skin became horrible, so I tried to stick to 25 mg and my skin is doing good since then.

Maybe something in your body changed during this year you stayed off the drug, like weigh loss, androgen levels, etc., and this things can actually make a difference in the dosage you'll need to make your skin clear.

Did you do a blood test to know how is your hormones?

Edited by katsc

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×